Photo of Prof. Oded Shmueli

Prof. Oded Shmueli

The Andrew and Erna Finci Viterbi Chair in Information Systems in the Faculty of Computer Sciences


Contact information
Office Hours:
Tuesday, 15:30-16:30
Research interests
Database Systems: Theoretical aspects of query processing in relational databases, XML databases and logic based databases (Datalog); System issues: Physical storage, concurrency control, recovery, replication and distribution; Querying the WWW; Electronic Commerce; Automated Negotiation.
Selected publications

GOODMAN, N., and SHMUELI, O., "Tree queries - a simple class of relational queries", ACM Transaction on Database Systems, Vol. 4-7, pp. 653-677, 1982.

GOODMAN, N., and SHMUELI, O., "The tree projection theorem and relational query processing", Journal of Comp. and Syst. Science, Vol. 28-1, pp. 60-79, 1984.

SHMUELI, O., and ITAI, A., "Complexity of views: tree and cyclic schemas", SIAM Journal of Computing, Vol. 16-1, pp. 17-37, February 1987.

BEERI, C., NAQVI, S., SHMUELI, O., and TSUR, S., "Set constructors in a logic database language", Journal of Logic Programming, Vol. 10-3\&4, pp.181-232, 1991.

SHMUELI, O., TSUR, S., and ZANIOLO, C., "Rewriting of rules containing set terms in a logic database language (LDL)", Journal of Logic Programming, Vol. 12-1 & 2, pp. 89-119, 1992.

SHMUELI, O., "Equivalence of datalog queries is undecidable", Journal of Logic Programming, Vol. 15, pp. 231-241, 1993.

SAGIV, Y., and SHMUELI, O., "Solving Queries by Tree Projections", ACM Transactions on Database Systems, Vol. 18-3, pp. 487-511, 1993.

MATSLIACH, G., and SHMUELI, O., "A combined method for maintaining indices in multiprocessor multi-disk environment", IEEE Transactions on Knowledge and Data Engineering, 6 (3), 479-496, 1994.

SHMUELI, O., "A single recursive predicate is sufficient for pure datalog", Information and Computation, Vol. 117, No. 1, pp. 91-97, 1995.

KONOPNICKI D., and SHMUEL, O., "Information gathering in the world-wide web: the W3QL query language and the W3QS system", ACM Transactions on Database, Vol. 23, No. 4, pp. 364-410, 1998.Systems, Vol. 23, No. 4, pp. 364-410, 1998.

LUSTIG, A., and SHMUELI, O., "Acyclic hypergraphs projections and relationships to circular-arc graphs", Journal of Algorithms, Vol. 30, pp. 400-422, 1999.